Jump to content

bspa: New to Site and Need Help!


Recommended Posts

I took a low dosage of paxil (5 mils) for 10+ years. I initially tried SSRI's for low level depression and didn't think they helped, but thought that the paxil helped with insominia issues (I always had some moderate insomnia) and so kept taking it at the low dosage

 

About 6 months ago, I didn't find the paxil doing anything for me and in early November, 2015, stopped taking it (and probably didn't taper long enough). First, my main issue was insomnia, and repeated waking up every 1-2 hours, literally like clockwork.  I was learning to deal with that and thought I was getting a bit better quality sleep.

 

However, a few weeks ago, I started having major, troubling new symptoms---body palpitations and tremors, initially with major anxiety attacks. For a couple days, I literally felt like I was having a panic attack non stop. I have never experienced anything so horrible.  Thankfully, the anxiety level has gone down a notch or two.

 

I am now having major difficulties finding help from the medical community (even in the Boston area where the medical community is supposed to be more enlightened!) and am being pushed to start a low dosage of Zoloft to deal with the symptoms. 

 

Does anyone have experience with the tremor, palpitation symptoms and any suggestions for dealing with this??.  My big question is whether I have permanent brain damage or damage that will take years to recover from,  If that is the case, I would want to try other medications.  I don't want to spend the rest of my life (I am now 62) dealing with this!!

 

 

Link to comment
  • Moderator Emeritus

Hi bspa and welcome to SA,

 

You've landed in the right place for support and information.  So that we are better able to offer suggestions could you Please put your Withdrawal History in Signature.  Please write this as a summary and include ALL drugs, dates, doses and how you decreased/increased.  This will let us see your drug history at a glance whenever you post.

 

Withdrawal symptoms can last for many months and sometimes years after a fast taper or CT (cold turkey).  What you are experiencing now is because the brain is still adapting to not getting the drug which it became used to getting.  Please read Introduction to AD Withdrawal Syndrome which explains this.  These helped me to understand the process Brain Remodelling (Rhi's Description of Brain Healing) & Video:  Healing From Antidepressants - Patterns of Recovery.

 

Changing to a different drug will most likely only confuse the brain more and may not counteract the withdrawal symptoms you are getting from Paxil.  Many doctors do not recognise that withdrawal symptoms can still be occurring months/years down the track after stopping a drug.  Reinstating a small amount of Paxil after being off the drug for 6 months would be risky but may be a better option than changing to a different drug.  There are no guarantees that it would work.  You might like to read About reinstating and stabilizing to reduce withdrawal symptoms so that you understand about reinstating.

 

Here are a some more links which you might find helpful:

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?

 

Dr Joseph Glenmullen's Symptoms Checklist

 

You can use your Intro/Update topic to ask questions and as a journal of your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 2 weeks later...
  • Administrator

Welcome, bspa.

 

I see in Toulouse's topic you went into more detail.

 

Prozac is often substituted for Paxil as a "bridge" to go off Paxil. Rather than reinstating Paxil, you may wish to try a very low dose of Prozac, such as 1mg, to see if it helps. Prozac comes in a liquid, enabling taking very small dosages.

 

Please read the link Chessie so kindly posted About reinstating and stabilizing to reduce withdrawal symptoms

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 3 years later...

Hello all, it is now nearly 4 years since I last posted on this site.  I took a very low dosage of paxil (i.e., 5-7 mils/daily) on and off for nearly 15 years  and I am still suffering from severe sleep maintenance insomnia, awakening nearly every hour.   I have seen many doctors and tried many things, including CBT, mirtzapine and marijuana, and while I get somewhat better quality sleep, I'm still waking 6-8 times a night!  Even if I'm able to get back to sleep, which I am sometimes able to do, given the numerous disruptions, I don't get restorative sleep and feel pretty awful on a regular basis. On my best days, I'm just very tired; usually, I feel sick and barely able to function.

 

I'm wondering if others have had similar experience and have any suggestions.  I'm fearful that this is permanent which is very depressing to say the least. It's very hard to have a normal life when you feel like all you want to do is get in bed and do deep breathing.  ALL ADVICE AND SUGGESTIONS WELCOME!

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy